Journal Article

Promiscuous Realism: Reply to Wilson

John Dupré

in The British Journal for the Philosophy of Science

Published on behalf of British Society for the Philosophy of Science

Volume 47, issue 3, pages 441-444
Published in print September 1996 | ISSN: 0007-0882
e-ISSN: 1464-3537 | DOI: http://dx.doi.org/10.1093/bjps/47.3.441
Promiscuous Realism: Reply to Wilson

More Like This

Show all results sharing these subjects:

  • Philosophy of Science
  • Science and Mathematics

GO

Show Summary Details

Preview

This paper presents a brief response to Robert A. Wilson's critical discussion of Promiscuous Realism [1996]. I argue that, although convergence on a unique conception of species cannot be ruled out, the evidence against such an outcome is stronger than Wilson allows. In addition, given the failure of biological science to come up with a unique and privileged set of biological kinds, the relevance of the various overlapping kinds of ordinary language to the metaphysics of biological kinds is greater than Wilson admits.

Journal Article.  0 words. 

Subjects: Philosophy of Science ; Science and Mathematics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.